Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 14, 2004, 6:48 PM CDT for Tishomingo County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 14, 2004, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 142349
FFWMEM
MSC141-150245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 945 PM CDT
* AT 648 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER
NORTHERN TISHOMINGO COUNTY OVER THE PAST TWO HOURS. RADAR ESTIMATES
OVER THE PAST THREE HOURS HAVE INDICATED SOMEWHERE BETWEEN TWO AND
THREE INCHES OF RAIN HAS OCCURRED. THIS WILL CAUSE PROBLEMS ON SOME
ROADWAYS AND CAUSE FLOODING OF SOME LOW LYING AREAS.
* CITIES AFFECTED THROUGH 945 PM CDT INCLUDE...
TISHOMINGO...PINEFLAT...MIDAY...IUKA...BURNSVILLE
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3500 8821 3490 8811 3464 8814 3461 8831
3478 8833 3501 8836
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:46 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 2:46 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CDT WED JUL 14 2004 .DISCUSSION... STRONG NORTHWEST FLOW ALOFT WAS ADVECTING IN REMNANTS OF THE MCS FROM NORTHERN MISSOURI EARLIER TODAY. A WEAK FRONTAL BOUNDARY STRETCHED FROM JUST SOUTH OF NASHVILLE TO NORTHEASTERN ARKANSAS THIS AFTERNOON. THE ATMOSPHERE IS VERY MOIST WITH SEVERAL DEW POINT READINGS IN THE MID AND UPPER 70S. THE THUNDERSTORMS WILL EVENTUALLY FORM A LINE AND MOVE RAPIDLY SOUTHWARD. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE FORECAST AREA WILL REMAIN UNDER NORTHWEST FLOW WHICH WILL BRING MORE RAIN CHANCES LATE THURSDAY AFTERNOON AND EVENING. THE CHANCES FOR RAIN WILL PERSIST THROUGH SUNDAY AS DISTURBANCES IN THE NORTHWEST FLOW WILL AFFECT THE REGION. THE ANTICIPATED RAIN CHANCES WILL BRING A FEW DAYS OF RELIEF FROM THE EXTREME HEAT WE HAVE EXPERIENCED THE PAST FEW DAYS. LATEST LONG RANGE FORECASTS INDICATE DRY FORECAST MONDAY AND TUESDAY WITH A CHANCE OF RAIN AGAIN BY WEDNESDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...HEAT ADVISORY UNTIL 7 PM FOR CROSS...CRITTENDEN...ST. FRANCIS...LEE AND PHILLIPS COUNTIES. SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR ALL BUT PHILLIPS COUNTY. MS...HEAT ADVISORY ALL AREAS THROUGH 7 PM. SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR TUNICA...DESOTO...TATE...MARSHALL...BENTON...TIPPAH...UNION... ALCORN...PRENTISS AND TISHOMINGO COUNTIES. MO...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR DUNKLIN AND PEMISCOT. TN...HEAT ADVISORY THROUGH 7 PM FOR SHELBY...FAYETTE...HARDEMAN...MCNAIRY AND HARDIN COUNTIES. SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR ALL OF WEST TENNESSEE. && AC
Hazardous weather outlook, Jul 14, 3:45 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT WED JUL 14 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-151000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 345 PM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... HEAT INDICES WILL CONTINUE FROM 100 TO 105 DEGREES ACROSS THE MID- SOUTH FROM ROUGHLY MEMPHIS SOUTHWARD EARLY THIS AFTERNOON. THIS AREA INCLUDES HELENA ...CLARKSDALE...TUNICA...TUPELO...OXFORD AND MEMPHIS. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MID SOUTH THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THERE IS A SEVERE THUNDERSTORM WATCH FOR PARTS OF THE AREA UNTIL 7 PM. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER THURSDAY THROUGH MONDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Jul 14, 3:30 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DARDEN 35.63N 88.23W
07/14/2004 1.00 INCH HENDERSON TN POST OFFICE
0234 PM HAIL 3 E SCOTTS HILL 35.52N 88.20W
07/14/2004 1.00 INCH DECATUR TN PUBLIC
0310 PM TSTM WND GST 4 E SALTILLO 35.37N 88.14W
07/14/2004 60 MPH HARDIN TN FIRE DEPT/RESCUE
0314 PM HAIL 5 NNW OLIVE HILL 35.33N 88.06W
07/14/2004 1.00 INCH HARDIN TN FIRE DEPT/RESCUE
0321 PM HAIL OLIVE HILL 35.27N 88.03W
07/14/2004 0.75 INCH HARDIN TN POST OFFICE
&&
VOGELSANG/CORDEROLocal storm report, Jul 14, 4:08 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DARDEN 35.63N 88.23W
07/14/2004 1.00 INCH HENDERSON TN POST OFFICE
0234 PM HAIL 3 E SCOTTS HILL 35.52N 88.20W
07/14/2004 1.00 INCH DECATUR TN PUBLIC
0310 PM TSTM WND GST 4 E SALTILLO 35.37N 88.14W
07/14/2004 60 MPH HARDIN TN FIRE DEPT/RESCUE
0314 PM HAIL 5 NNW OLIVE HILL 35.33N 88.06W
07/14/2004 1.00 INCH HARDIN TN FIRE DEPT/RESCUE
0321 PM HAIL OLIVE HILL 35.27N 88.03W
07/14/2004 0.75 INCH HARDIN TN POST OFFICE
0352 PM HAIL 3 NNW WALNUT GROVE 35.09N 88.06W
07/14/2004 0.75 INCH HARDIN TN PUBLIC
&&
VOGELSANG/CORDEROSpecial weather statement, Jul 14, 4:43 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 443 PM CDT WED JUL 14 2004 TNZ091-142215- MCNAIRY TN- 443 PM CDT WED JUL 14 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MCNAIRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF SELMER AT 443 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM COULD PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MCNAIRY COUNTY...INCLUDING THE CITY OF SELMER...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 14, 5:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DARDEN 35.63N 88.23W
07/14/2004 1.00 INCH HENDERSON TN POST OFFICE
0234 PM HAIL 3 E SCOTTS HILL 35.52N 88.20W
07/14/2004 1.00 INCH DECATUR TN PUBLIC
0310 PM TSTM WND GST 4 E SALTILLO 35.37N 88.14W
07/14/2004 60 MPH HARDIN TN FIRE DEPT/RESCUE
0314 PM HAIL 5 NNW OLIVE HILL 35.33N 88.06W
07/14/2004 1.00 INCH HARDIN TN FIRE DEPT/RESCUE
0321 PM HAIL OLIVE HILL 35.27N 88.03W
07/14/2004 0.75 INCH HARDIN TN POST OFFICE
0352 PM HAIL 3 NNW WALNUT GROVE 35.09N 88.06W
07/14/2004 0.75 INCH HARDIN TN PUBLIC
0458 PM TSTM WND DMG 3 NNW PICKWICK DAM 35.09N 88.26W
07/14/2004 HARDIN TN LAW ENFORCEMENT
POWER POLES DOWN.
&&
VALLELocal storm report, Jul 14, 5:40 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DARDEN 35.63N 88.23W
07/14/2004 1.00 INCH HENDERSON TN POST OFFICE
0234 PM HAIL 3 E SCOTTS HILL 35.52N 88.20W
07/14/2004 1.00 INCH DECATUR TN PUBLIC
0310 PM TSTM WND GST 4 E SALTILLO 35.37N 88.14W
07/14/2004 60 MPH HARDIN TN FIRE DEPT/RESCUE
0314 PM HAIL 5 NNW OLIVE HILL 35.33N 88.06W
07/14/2004 1.00 INCH HARDIN TN FIRE DEPT/RESCUE
0321 PM HAIL OLIVE HILL 35.27N 88.03W
07/14/2004 0.75 INCH HARDIN TN POST OFFICE
0352 PM HAIL 3 NNW WALNUT GROVE 35.09N 88.06W
07/14/2004 0.75 INCH HARDIN TN PUBLIC
0458 PM TSTM WND DMG 3 NNW PICKWICK DAM 35.09N 88.26W
07/14/2004 HARDIN TN LAW ENFORCEMENT
POWER POLES DOWN.
0532 PM TSTM WND GST 3 E IUKA 34.81N 88.14W
07/14/2004 60 MPH TISHOMINGO MS TRAINED SPOTTER
&&
VALLELocal storm report, Jul 14, 6:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
613 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DARDEN 35.63N 88.23W
07/14/2004 1.00 INCH HENDERSON TN POST OFFICE
0234 PM HAIL 3 E SCOTTS HILL 35.52N 88.20W
07/14/2004 1.00 INCH DECATUR TN PUBLIC
0310 PM TSTM WND GST 4 E SALTILLO 35.37N 88.14W
07/14/2004 60 MPH HARDIN TN FIRE DEPT/RESCUE
0314 PM HAIL 5 NNW OLIVE HILL 35.33N 88.06W
07/14/2004 1.00 INCH HARDIN TN FIRE DEPT/RESCUE
0321 PM HAIL OLIVE HILL 35.27N 88.03W
07/14/2004 0.75 INCH HARDIN TN POST OFFICE
0352 PM HAIL 3 NNW WALNUT GROVE 35.09N 88.06W
07/14/2004 0.75 INCH HARDIN TN PUBLIC
0458 PM TSTM WND DMG 3 NNW PICKWICK DAM 35.09N 88.26W
07/14/2004 HARDIN TN LAW ENFORCEMENT
POWER POLES DOWN.
0532 PM TSTM WND GST 3 E IUKA 34.81N 88.14W
07/14/2004 60 MPH TISHOMINGO MS TRAINED SPOTTER
0550 PM HAIL 5 NE IUKA 34.86N 88.13W
07/14/2004 0.88 INCH TISHOMINGO MS PUBLIC
&&
VALLEThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 47 min |
| Jul 14, 6:35 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 40 min |
| Jul 14, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 31 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.